Q. What could be the adverse effects of following restrictive dieting?

Answered by
Dr. Alka
and medically reviewed by Dr.Nithila A
This is a premium question & answer published on Aug 12, 2019 and last reviewed on: Aug 14, 2019

Hello doctor,

1. What are the dangerous effects of restrictive dieting?

2. What vitamins help the people in losing weight?

3. How the basal metabolism rate (BMR) connects with weight gain or loss?

Kindly help.

Dr. Alka

Ayurveda Specialist
#

Hello,

Welcome to icliniq.com.

Side effects of restrictive dieting may include more cravings for food and overeating, lower metabolism rate, bone density can also decrease, intestinal health may also get affected adversely. Vitamin B complex helps in reducing the weight because it maintains our normal metabolism. Basal metabolic rate (BMR) is the amount of energy our body requires for normal functioning at rest.

If a person has low BMR due to underlying health issue like hypothyroidism, then it may lead to weight gain because the body is not producing proper energy and the calorie-burning is lower. However, our diet, lifestyle, and exercise also affect BMR.


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have diabetes in spite of taking Amaryl and Janumet. Please suggest.

Query: Hello doctor, I am a 51 year old male. I have diabetes. My fasting is 150 to 160 and PP is 250 to 300. I am taking Amaryl 2 mg morning and Janumet 50/1000 after lunch and dinner. Please suggest.  Read Full »

Why is bilirubin level 1.4 for three months?

Query: Hi doctor, Three months back, I started feeling feverish, but thermometer readings were normal. I went to a doctor and he ran a series of tests. Everything came out fine, except mild hepatomegaly and elevated conjugated bilirubin. My bilirubin is elevated consistently for the past three months (tota...  Read Full »

My TSH levels are getting varied after increasing the thyroid tablets doses. Do I need to continue the same dosage?

Query: Hello doctor, I am under medication for thyroid from past one year. Initially, TSH was 15.5, and I was using 50 mcg later TSH came to 13 so increased dosage to 75 mcg. After which my TSH came to 8.8, and now with same 75 mcg TSH got risen to 11.11. Please advise do I need to continue with the same ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.